MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X38MM TL13MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X38MM TL13MM; SCREW, FIXATION, BONE
Model Number 604638S
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
It was reported that an expired device was implanted into the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed since as per the device information, it expired on 31st october 2022 while the surgery happened on (b)(6) 2022.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Information regarding the device, including its expiration date is clearly available on its packaging.Therefore, it is the responsibility of the operating surgeon and the staff to check that before the surgery.Even, if the shelf life is exceeded, it is recommended to re-sterilize the device before use.This is required as per ifu.In case of the expiration of shelf life stryker cannot guarantee the performance and safety for use.Re-sterilization is only possible for those devices where stryker explicitly describes a re-sterilization process it in the ifu.The risk of infection will increase with the time passed after the expiry date which is printed on the packaging.Within the labelling there are statements referring to the expiration of shelf life, : ¿in the event of contamination, expiration of shelf life, or in the case of products supplied non-sterile, the product must be subjected to an appropriate cleaning process and sterilized by means of a validated sterilization procedure before use, unless specified otherwise in the product labeling or respective product technical guides.¿ if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that an expired device was implanted into the patient.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X38MM TL13MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16048863
Report Number0008031020-2022-00722
Device Sequence Number6258367
Product Code HWC
UDI-Device Identifier04546540089748
UDI-Public04546540089748
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number604638S
Device Catalogue Number604638S
Device Lot NumberL40751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date12/26/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown